# SDR 2001FA0000684

- Difficulty date: December 4, 2001
- Submitted: December 27, 2001
- Operation: General aviation
- Aircraft: N402NQ
- Make and model: Cessna 402C
- Aircraft serial: 402C0093
- Engine: Cont TSIO520VB
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: 10357586
- Condition: Broken
- Location: Magneto
- Component: Magneto, Cont
- Component part number: 106006561S6RN205
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

AT FIRST POWER REDUCTION AFTER TAKE OFF RIGHT ENGINE STARTED RUNNING ROUGH.  PILOT SUSPECTED A MAGNETO AND ISOLATED PROBLEM TO THE RIGHT MAGNETO.  PILOT RETURNED TO THE AIRPORT WITH RIGHT ENGINE RUNNING ON JUST THE LEFT MAGNETO.  UPON REMOVAL AND DISASSEMBLY OF MAGNETO, THE DISTRIBUTOR GEAR WAS FOUND WITH BROKEN TEETH AND NOT TURNING, RESULTING IN THE MAGNETO FAILING TO FUNCTION, NO OTHER DEFECTS FOUND.  DISASSEMBLED LEFT MAGNETO AND NO FAULTS FOUND, POINTS CHECKED GOOD AND NO ADJUSTMENTS NEEDED.  NO REASON FOUND FOR FAILURE OF DISTRIBUTOR GEAR IN RIGHT MAGNETO.
